Discussion in 'Therapy and Medication' started by ~Claire, Jan 9, 2009.

  1. ~Claire

    ~Claire Well-Known Member

    Has anyone experienced hallucinations whilst on Venlafaxine?

    My dose has been increased to 225mg & literally within hours of taking it I was having weird hallucinations & laughing hysterically. My heart was racing too & I was absolutely terrified. I honestly thought I was dying.

    I went back to the GP & he decreased the dose. He also checked my pulse & it was sky high, so he is sending me for an ECG. I've to stay on a lower dose till my results are back.

    I wish they'd told me all this at the start, I was told to expect a bit of nausea but that was it!

    Has anyone else experienced this?
  2. physician

    physician Well-Known Member

    Venlafaxine can raise blood pressure at high doses.....it is one of its adverse effects
    What you are taking it for? Have u tried Prozac?
  3. ~Claire

    ~Claire Well-Known Member

    It's for depression. I've been on a few anti depressants including Prozac.
  4. kenny

    kenny Well-Known Member

    Hi Claire

    I've been on venlafaxine, I suffered a lot of head tingles, but no hallucinations. pretty early on I switched to the modified venlafaxine, the XR version which is the slow release, rather than taking it twice a day.

    it sounds like you're having a reaction to it, but wait for the results. if you're very uncomfortable on it, your GP might change you to some form of alternative.

    best wishes